MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 03/02/2022
Type of Reportable Event Death
Event or Problem Description
It was reported a nurse contacted customer support and requested a replacement cycler reporting that an unknown patient previously experienced a myocardial infarction while connected to the machine.There were no recorded allegations of any malfunctions or product issues directly related to the reported event.The nurse indicated the patient subsequently expired after being disconnected from the cycler.Details surrounding the patient¿s death are unknown and no further information is available despite multiple due diligence attempts to reach the reporting nurse.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between pd therapy with the liberty select cycler and the patient¿s myocardial infarction with subsequent death.Based on the available information, it cannot be determined what caused the patient¿s myocardial infarction while connected to the fresenius cycler.Other potential contributing risk factors, such as patent comorbidities, are unknown.However, it is well documented that patients with renal disease have mortality rates much higher than the general population.Currently, there is no reported allegation that a liberty select cycler malfunction or product deficiency caused this event.However, manufacturer product investigation of the cycler is pending at the time of this clinical investigation.Therefore, due to the temporal association the cycler cannot be excluded in this event.
 
Additional Manufacturer Narrative
Plant investigation: actual device returned to manufacturer for physical evaluation.Visual inspection of returned cycler exterior showed no signs of physical damage.There were visual indications of dried fluid within the cassette compartment on the pump door, on the top cover, and on the safety clamp.No visual indications of particulates within cassette area and no burrs or sharp edges in cassette area that may have punctured a cassette membrane.As-received simulated treatment was performed and completed without failures.Cycler weighed fill volume values were within tolerance for a liberty cycler.No fluid leaks in the test cassette during the treatment test.The cycler underwent and passed a catch-post hipot test, patient hipot test, current leakage test, system air leak test, valve actuation test, load cell verification and patient sensor calibration check.Investigation of cycler mushroom heads verified surface conditions and alignments were within specification.Internal visual inspection of the returned cycler was performed.There were visual indications of dried fluid on the bottom cover under the pump, on the inside of the rear panel, and on the baseplate.The cause of the observed dried fluid could not be determined.Review of device manufacturing records conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.Review of the device history record (dhr) found the following issue(s) encountered during device testing: final test: initial inspection ¿ loose object inside cycler.Send to rework; rework: found tubing sleeve clamp inside cycler.Remove tubing sleeve clamp reference liberty cycler (ul) assembly instructions part number 508456 revision i.Perform hipot test - pass and return cycler to final test.Completion of the evaluation confirmed no malfunctions that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.
 
Event or Problem Description

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key13760240
Report Number2937457-2022-00390
Device Sequence Number12207440
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K123630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexUnknown